MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE CERTAIN IMPLANT 4 X 8.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE CERTAIN IMPLANT 4 X 8.5MM; DENTAL IMPLANT
Model Number IOSS485
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Patient identifier unknown / not provided.Weight unknown / not provided.Unique identifier (udi) number unknown / not provided.
 
Event or Problem Description
It was reported that the implant at tooth site 4 fractured at the neck portion, only the top portion was returned by the doctor.Bottom part was aspirated by the machine after removal.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).One osseotite® certain® implant 4 x 10mm (ioss410) and one osseotite® certain® implant 4 x 8.5mm (ioss485) were returned for investigation.Visual evaluation of the as returned products identified signs of wear and fracturing across the threads.Only the top fractured portions were returned.Device history record (dhr) review was completed for the subject lot number 2015080419 and 2015101473.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2015080419) and (2015101473) for similar event and no other complaint was identified.Therefore, based on the available information, device malfunction has occurred and the reported event was confirmed.

Brand Name
OSSEOTITE CERTAIN IMPLANT 4 X 8.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key11320834
Report Number0001038806-2021-00254
Device Sequence Number19864717
Product Code DZE
UDI-Device Identifier00844868007142
UDI-Public(01)00844868007142(17)201029(10)2015101473(241)IOSS485
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K063341
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/29/2020
Device Model NumberIOSS485
Device Catalogue NumberIOSS485
Device Lot Number2015101473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/22/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR